Eye Floaters and HIV Medications?

Question

Over the last few years, I've noticed an increasing amount of annoying eye floaters present. I have a few webs of them, and they're very difficult to live with.

I read on the Internet of other people reporting these symptoms, and I wonder if there is any connection to this and HIV medications.

Treatment of eye floaters is still a gray area. There are a couple of doctors performing a questionable procedure that involves a laser (to specific types of patients), and then there is the unpleasant prospect of risky vitrectomy, which could fail and leave you nearly blind.

Can you offer any advice on this?

It's gotten to the point where these interfere with reading, etc... and it's very difficult to "ignore them" and try not to get upset about them.

Thank you!

Answer

Floaters are very common in the general population with current treatment being quite limited. There has been no link between any HIV medication and floaters that I am aware of. KH